MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386811
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx1.25in winged bc catheter backed out of vein the following information was provided by the initial reporter; pivc go out the vein after contrast injection (scanner) - permeability is ok before the exam after use consequences: extravasation of contrast medium.In some cases, radiology has been performed to visualize the extravasation.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the potential affected batches.Current control there is a daily outgoing and 2-hourly in-process visual inspection to detect catheter tubing and adapter damage, and daily outgoing visual inspection to detect cannula damage.There is also a daily outgoing functional test on cannula and catheter penetration force to detect cannula and catheter tip damage.As no sample is returned for evaluation, actual root cause could not be established.
 
Event or Problem Description
Pivc go out the vein after contrast injection (scanner) - permeability is ok before the exam after use consequences: extravasation of contrast medium.In some cases, radiology has been performed to visualize the extravasation.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the potential affected batches.Current control there is a daily outgoing and 2-hourly in-process visual inspection to detect catheter tubing and adapter damage, and daily outgoing visual inspection to detect cannula damage.There is also a daily outgoing functional test on cannula and catheter penetration force to detect cannula and catheter tip damage.As no sample is returned for evaluation, actual root cause could not be established.H3 other text: see h10 manufacture narrative.
 
Event or Problem Description
Pivc go out the vein after contrast injection (scanner) - permeability is ok before the exam.After use: consequences: extravasation of contrast medium.In some cases, radiology has been performed to visualize the extravasation.

Brand Name
BD CATHENA 20GX1.25IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18041795
Report Number2243072-2023-01974
Device Sequence Number12628971
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public(01)00382903868117
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number386811
Device Lot Number3111826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer12/19/2023
12/19/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/21/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown